MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN POLY GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN POLY GIA; STAPLE, IMPLANTABLE
Model Number 030775
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was previously reported to the fda on a summary report and is now being submitted on a 3500a per fda request.Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the stapler was received with a full complement of staples.The interlock was engaged.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures; therefore, a device history record will not be performed.Replication of the reported condition may occur if the firing knob is retracted prior to advancing.When the firing knob is retracted before firing the stapler it engages with the interlock in the handle and prevents the instrument from firing.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during a cystectomy procedure when the surgeon gripped the tissue and tried to staple, the firing knob did not move at all and could not staple.To complete the procedure, another device was used.No patient injury or extension in surgical time.

Brand Name
POLY GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key6991044
Report Number1219930-2017-08410
Device Sequence Number11069724
Product Code GDW
UDI-Device Identifier10884521047679
UDI-Public10884521047679
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K843603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model Number030775
Device Catalogue Number030775
Device Lot NumberN5E0521X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2017
Initial Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1